New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?  
fibromyalgia and migraines
1 Replies
dreamgirl1961 - January 25

Hi, I'm new to the site and I have a question. I have fibromyalgia and migraines, when I get a migraine I take 100mg of imitrex, however after taking the imitrex my headache goes away but the pain from the fibromyalgia gets really really intense. So bad that everything on my body hurts even my fingers. Does anyone else have this problem or know why the pain intensifies?


January - February 1

Hi dreamgirl - and welcome to the forum. Just my two cents here. I had migraines for a long time, which are better now. During the time they were severe, I took Fiorinal - which was phenobarbital plus caffeine. It worked. I know people who get relief by just using Advil and a couple cups of coffee. Same thing, only less potent!

When Imitrex first came out, my doctor put me on the injections - they helped the migraine, but made me feel weird and dizzy. Hard to describe, I didn't get pain all over like you, but my body felt tingly and strange - I usually had to lie down and sleep it off. I am not sure I remember correctly, but I think my doctor told me this drug could have an effect on the cardiovascular system - he ended up taking me off it. I also tried feverfew, the herb - that worked fairly well, but it gave me a similar feeling to Imitrex.

Don't know if this relates to your pain issues - but Imitrex can be a tricky drug for some people. I think you should definitely discuss your problem with your doctor. I also recommend that you talk to a PhD pharmacist if you can find one, or a registered Pharmacist, NOT a "Pharmacy Clerk." They know much more about drugs and side effects than doctors do, that's their job.

There are other, less potent treatments for migraines available. Simple, old-fashioned pain medicine works for some people. If you are not an addictive personality, pain meds, taken for brief periods, have relatively few side effects. I would definitely NOT recommend Cymbalta for migraines. JMO. Before you try that highly addictive stuff, do your research on google and the forums! Since you're new here, I'll add that it's always a good idea to google any drug you are prescribed, along with the words "lawsuit." Also google the drug name + "side effects, interactions." Doctors really do not know much about bad side effects, and most are too busy to read up on them. They count on you, the patient, to do that.

Lastly, I would ask, have you done anything to figure out what is causing your migraines? Sometimes food allergies cause them - it's good to keep a diary of when they occur and what you were doing beforehand, as well as what you ate. Another well-known migraine trigger is the weather, in fact some weather apps now have a migraine alert attached to them. The weather can also influence your over-all pain level. Hope you can find some answers, and please share with the forum if you do!



You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question